MAUDE Adverse Event Report: TRILLIANT SURGICAL 2.4MM X 20MM TIGER CANNULATED SCREW; TIGER CANNULATED SCREW SYSTEM SCREW

TRILLIANT SURGICAL 2.4MM X 20MM TIGER CANNULATED SCREW; TIGER CANNULATED SCREW SYSTEM SCREW
Model Number 200-24-020
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Skin Irritation (2076); Foreign Body In Patient (2687)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event description: a 200-24-020 tiger cannulated screw was removed due to the implant being reported as exposed through the surgical site.The patient was not reporting pain.Review of surgical technique: no information was provided about the original implantation of the screw.The customer complaints log, frm (b)(4) was reviewed and did not identify any other complaints associated with this sales representative.Dhr review: the screw lot number was not able to be definitely determined, as the exact date and location of implantation is unknown.The netsuite erp system was utilized to determine potential screw lots which were present near 6 during the relevant time period which could have been the potential screw.A total of 9 potential lots were identified, these 9 dhr's were reviewed for any relevant ncr's, deviations, or reworks, and were verified that the traveler was complete.No issues related to the event were identified in any dhr.Relevant dhr's: (b)(4).Visual / dimensional inspection: the screw was not returned to corporate for evaluation and a visual/dimensional inspection cannot be completed.Simulated use testing: the screw was not returned to corporate for evaluation and, additionally, due to the nature of the complaint, simulated use testing cannot be completed.Evaluation of similar complaints: frm (b)(4), customer complaint report log, was reviewed for the past 12 months to determine any relevant events.3 total complaints were identified.(b)(4) reported that a 200-24-018 tiger screw was removed due to an infection and was unable to isolate a root cause.(b)(4) reported that a tiger screw was removed to patient pain and was not able to isolate a root cause.(b)(4) reported that a 200-2x-0xx tiger screw was removed due to patient pain and was not able to isolate a root cause.This is the first identified event involving device migration and that did not involve patient pain.Summary / root cause analysis: due to the part not being returned and limited information being available, a root cause was not able to be determined.The field shall continue to be monitored.Note: all information was attempted to be gathered through a good faith effort.The exact implantation date was estimated as "(b)(6) 2019" as it was reported to be implanted "a few months prior".
 
Event or Problem Description
On 11/27/2019, (b)(6) the following: "hello, dr.(b)(6) is a podiatrist at (b)(6).He is in need of a screwdriver for a surgical hardware removal case in (b)(6).Here is the information on the screw: imp scr trilliant can tiger 2.4x20mm ti - implanted (left) toe.Inventory item: imp scr trilliant can tiger 2.4x20mm ti 200-24-020.Model/cat number: 200-24-020 manufacturer: trilliant surgical.Please let us know how we can obtain this screwdriver.Dr.(b)(6) can be reached at (b)(6) for any follow up questions.Thanks much! (b)(6)".(b)(6), trilliant's sales support specialist, followed up on 11/27/2019 via phone call and asked for further details regarding the removal.Dr.(b)(6) stated that the removal will be happening on (b)(6) 2019 at 3:30pm at (b)(6) hospital (not a current trilliant customer as of (b)(6) 2019.) dr.(b)(6) reported that the (b)(6) year old female patient stated that she originally had the 200-24-020 (2.4 x 20mm tiger cannulated screw implanted a "few months prior in (b)(6)." dr.(b)(6) stated that the patient came in reporting that the screw had become superficially visible as the swelling at the surgical site had begun to subside.The protruding screw was reported to be "affecting the inner space / portion of the foot" however, no reported pain was noted.Dr.(b)(6) requested the 2.0/2.4 tiger cannulated driver bit to help assist in the removal and trilliant's local representative, (b)(6), will provide his own 210-24-003 (2.0/2.4 tiger cannulated driver bit) for the removal case.Parts were not returned to corporate for review.
 
Event or Problem Description
On 11/27/2019, an r.Lpn emailed info@trilliantsurgical.Com the following: "hello, doctor 1 is a podiatrist at facility x.He is in need of a screwdriver for a surgical hardware removal case in facility y.Here is the information on the screw: imp scr trilliant can tiger 2.4x20mm ti - implanted (left) toe.Inventory item: imp scr trilliant can tiger 2.4x20mm ti 200-24-020.Model/cat number: 200-24-020 manufacturer: trilliant surgical.Please let us know how we can obtain this screwdriver.Doctor 1 can be reached at [phone number] for any follow up questions.Thanks much! x r.Lpn".A trilliant surgical sales support specialist followed up on 11/27/2019 via phone call and asked for further details regarding the removal.Doctor 1 stated that the removal will be happening on (b)(6) 2019 at 3:30pm at facility y (not a current trilliant surgical customer as of (b)(6) 2019).Doctor 1 reported that the 37-year-old female patient stated that she originally had the 2.4mm x 20mm tiger cannulated screw (200-24-020) implanted a "few months prior in [a different state]".Doctor 1 stated that the patient came in reporting that the screw had become superficially visible as the swelling at the surgical site had begun to subside.The protruding screw was reported to be "affecting the inner space / portion of the foot", however, no reported pain was noted.Doctor 1 requested the 2.0/2.4mm cannulated screw driver bit (210-24-003) to help assist in the removal and trilliant surgical's local sales representative will provide his own 210-24-003 for the removal case.Parts were not returned to corporate for review.
 
Additional Manufacturer Narrative
--notes to form 3500a and justification for information not provided (in initial or follow-up submission) as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-11 below) as part of internal complaint handling activities.1.Patient date of birth (a2) and weight (a4) not reported.2.Date of event (b3) is unknown.The event is considered to be when the screw started to protrude.3.Catalog # and serial # (d4) not utilized by trilliant surgical.4.Expiration date (d4) not applicable (n/a) to non-sterile trilliant surgical products.5.Lot # and unique identifier (udi) # (d4) could not be confirmed.6.Implanted date (d6) unknown.7.Reprocessor name and address (d9) n/a to this report.8.Concomitant medical products and therapy dates (d11) not reported.9.Device manufacture date (h4) could not be confirmed.10.Section h9 n/a to this report.11.No files attached to this report.--corrected information provided in follow-up submission: b3; b4; b5 - description of event of problem was edited to not identify any physicians or facilities by name.B6; b7 ; d1; d2 - common device name (product code was correct in initial submission.); d4 - catalog #, serial #, lot #, unique identifier (udi) #; d6; d9; e4 ; section f is n/a to this report.G5; h1; h6 - previous codes are all acceptable, but additional codes have been added.Code 1395 for device code is repeated from the initial submission as h6 must have at least one valid device problem code per the fda.H7; h9 ; h10 - corrected data.--additional information provided in follow-up submission g1 - name (and email address, telephone) updated as different personnel is submitting the follow-up submission than submitted the initial submission.G7.H2.H10 - additional manufacturer narrative.Dhr review (shall replace dhr review section in original submission): potential lot numbers could not be identified.After further investigation, the lot number is unknown for the 2.4mm x 20mm tiger cannulated screw due to the limited nature of the complaint.It is documented that the 2.4mm x 20mm tiger cannulated screw was implanted a few months prior in an entirely different state.The implantation date and location are unknown.Thus, any potential lot numbers for the removed 2.4mm x 20mm tiger cannulated screw cannot be determined.It is notable that the screw size is potentially from another distributor's warehouse.As a result of the limited information available regarding the implantation procedure, potential lot numbers could not be identified and dhr review cannot be conducted.

Brand Name
2.4MM X 20MM TIGER CANNULATED SCREW
Common Device Name
TIGER CANNULATED SCREW SYSTEM SCREW
Manufacturer (Section D)
TRILLIANT SURGICAL
727 n shepherd dr
ste 100
houston TX 77007
MDR Report Key9513403
Report Number3007420745-2019-00054
Device Sequence Number1410159
Product Code HWC
UDI-Device Identifier00812926020778
UDI-Public00812926020778
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153338
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number200-24-020
Device Catalogue Number200-24-020
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/27/2019
Device Age3 MO
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR